# SDR CA021206005

- Difficulty date: December 3, 2002
- Submitted: January 6, 2003
- Operation: General aviation
- Make and model: Diamon DA20-A1
- Aircraft time: 3,244 hours
- System (JASC): 5610 · Flight Compartment Windows
- Part: Canopy
- Part number: 2056501100
- Condition: Cracked
- Location: Cockpit
- Stage of operation: CR
- How discovered: O
- Nature of condition: D
- Precautionary procedure: A

## Discrepancy

(CAN) A PREVIOUS CRACK THAT ORIGINATED IMMEDIATELY AFT OF THE PORT CANOPY LOCKING HANDLE HAD BEEN STOP-DRILLED.  IN FLIGHT A CRACK ORIGINATED FROM THE STOP DRILL LOCATION AND PROPAGATED TO THE UPPER PORTION OF THE CANOPY.AN ELLIPTICAL SEGMENT APPROX. 12 INCHES X 6 INCHES OF THE UPPER SIDE OF THE CANOPY FELL INTO THE AIRCRAFT.  THE NEW CRACK WAS NOT THE RESULT OF A BIRD STRIKE OR TURBULENCE ENCOUNTER.
